posted on Aug, 13 2009 @ 06:46 PM
Over 400 reports of suspected adverse reactions to Tamiflu have been recorded since April this year, figures from the drug safety monitoring body
Figures due to be published by the Medicines and Healthcare products Regulatory Agency (MHRA) later this week will show that there have been 125
events reported in the past week alone.
Between 1 April and 6 August there have been a total of 418 reports of 686 suspected adverse reactions to Tamiflu.
Two of the suspected adverse reactions were fatal, and the MHRA are still waiting for post mortem results to shed light on whether there was any
possible causal relationship.
Overall the most common side effects have been stomach and intestine disorders, making up 229 of 686 reported reactions, followed by skin and
subcutaneous tissue disorders, making up another 156 of 686 reactions.
11% of adults and adolescents in whom reactions were reported experienced nausea and 8% experienced vomiting.
The most common side effect in children was vomiting, seen in 15% of cases, and 10% of children who suffered a reaction after taking the drug reported
Other side effects reported include headaches, when Tamiflu is used to prevent rather than treat swine flu, and worsening asthmatic symptoms within
children already diagnosed with asthma.
The MHRA are also keeping ‘under close review’ reports suggestive of a possible interaction between Tamiflu and warfarin.